Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 5, NWS Elko, NV

April 12, 2007

NWS Elko, NV issued this wind advisory at Apr 12, 2007, 3:01 AM PDT. It took effect at Apr 12, 2007, 10:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 3:01 AM PDT (10:01 UTC)
In effect from
Apr 12, 2007, 10:00 AM PDT
Expired
Apr 12, 2007, 7:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 121001
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
301 AM PDT THU APR 12 2007


NVZ013-122315-
/O.NEW.KLKN.WI.Y.0005.070412T1700Z-070413T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
301 AM PDT THU APR 12 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS
EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
DEVELOP BY LATE MORNING ACROSS NORTHERN NYE COUNTY AND CONTINUE
THROUGH EARLY EVENING BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CEC
1 follow-up statement
000 
WWUS75 KLKN 122155
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
255 PM PDT THU APR 12 2007

NVZ013-130200-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-070413T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
255 PM PDT THU APR 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE ACROSS NORTHERN NYE COUNTY THROUGH THE EARLY EVENING
BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 12, 2:20 AM PDT, 41 minutes earlier.

Area forecast discussion, Apr 12, 2:20 AM PDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
220 AM PDT THU APR 12 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT BASIN
TODAY WILL BRING SNOW SHOWERS AND BREEZY WINDS. HIGH PRESSURE WILL
BUILD INTO THE REGION BEGINNING TONIGHT. ANOTHER LOW PRESSURE SYSTEM
WILL BRING A THREAT OF SHOWERS LATE IN THE WEEKEND.
&&

.SHORT TERM...SATELLITE PICS SHOW CIRCULATION CENTER ASSOCIATED WITH
SECOND AND STRONGER SHORT WAVE CURRENTLY MOVING INTO NERN CA WITH
COOLING CLOUD TOPS OVER NWRN NV. RADAR AND SFC OBS INDICATE A BAND
OF LIGHT TO MODERATE SNOW UNDER THESE COOLING CLOUD TOPS. WMC HAS
ALREADY PICKED UP NEARLY A QUARTER OF AN INCH OF PRECIPITATION. IT
STARTED OUT AS RAIN SO PROBABLY 1-2 INCHES OF SNOW HAS FALLEN. 06Z
NAM HAS PICKED UP ON THIS AND IS SHOWING A THIRD TO ONE HALF INCH OF
PRECIPITATION ACROSS LANDER/EUREKA AND FAR NRN NYE COUNTIES FROM
THIS FEATURE AS IT MOVES SEWD ALONG CA/NV BORDER TODAY. THIS IS
PROBABLY OVERDONE AS SYSTEM MOVES SWD RATHER RAPIDLY...SO WILL HOLD
OFF ON ISSUING A SNOW ADVISORY...BUT WILL INDICATED 2-3 INCHES OF
SNOW ACROSS THIS AREA IN THE FORECAST. QPF AMOUNTS ACROSS THE REST
OF THE FORECAST AREA IN THE ONE TO TWO TENTHS INCH RANGE SO SNOWFALL
AMOUNTS WILL GENERALLY STAY BELOW TWO INCHES IN THE VALLEYS. STRONG
SFC PRESSURE GRADIENT WILL SET UP TODAY ACROSS SOUTH CENTRAL NV AND
WILL ISSUE A WIND ADVISORY FOR NRN NYE COUNTY FOR LATE THIS MORNING
THRU EARLY EVENING. A FEW LINGERING SNOW SHOWERS EARLY THIS EVENING
ACROSS THE EAST OTHERWISE CLEARING SKIES AS UPPER RIDGE BUILDS INTO
THE GREAT BASIN. NEXT UPPER TROUGH MOVING ONTO THE NRN CA COAST LATE
SATURDAY WITH ASSOCIATED MOISTURE PUSHING INTO WRN NV. WENT WITH CHC
POPS FROM ABOUT BATTLE MTN WWD AND SLGT CHC AS FAR EAST AS WELLS. CEC

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS IN POOR
AGREEMENT THROUGH THE EXTENDED...SO MADE VERY FEW CHANGES TO
FORECAST. GFS AND UKMET HAVING TROUBLE WITH PAC UPPERLEVEL TROUGH
AND ASSOCIATED COLD FRONT ON SATURDAY NIGHT AND SUNDAY...NOW SHOWING
SYSTEM DIGGING SOUTHEAST AND SPLITTING FROM MAIN FLOW ALOFT WEST OF
THE FORECAST AREA. IF GFS VERIFIES...PORTIONS OF ERN NV MAY SEE VERY
LITTLE FROM THIS SYSTEM AS DYNAMIC ENERGY TRANSLATES FURTHER SOUTH
WITH UPPERLEVEL LOW FORMING IN THE SOUTHWEST U.S.. ECMWF AND DGEX A
BIT MORE CONSISTENT...SHOWING ENERGY SPLITTING FURTHER
EAST...RESULTING IN MORE PRECIP ACROSS MOST OF THE CWFA. GFS
ENSEMBLE ALSO HAVING DIFFICULTY WITH TIMING AND POSITIONING OF THIS
SYSTEM...SHOWING A VARIETY OF SOLUTIONS. SO CONFIDENCE WITH THIS
SYSTEM IS LOW ATTM. KEPT POPS AROUND 40 PCT ACROSS MOST OF THE AREA
THROUGH SUNDAY AND WILL WAIT FOR BETTER AGREEMENT BEFORE MENTIONING
SPECIFICS ABOUT THIS SYSTEM.

EXTENDED MODELS THEN SHOW UPPERLEVEL RIDGE NUDGING EAST INTO THE WRN
U.S. BY NEXT WEEK...WITH MAX TEMPS BRIEFLY WARMING TO THE MID 60S
ACROSS NRN AND CNTRL NV BY TUESDAY AFTERNOON. MODELS HINTING TOWARDS
A STRONGER SYSTEM PUSHING ACROSS PACIFIC BY LATE TUESDAY AFTERNOON
AND MOVING INTO THE AREA BY WEDNESDAY. ECMWF SHOWS THIS TROUGH
DIGGING MUCH FURTHER SOUTH ACROSS THE CWFA COMPARED TO THE GFS. GFS
AND DGEX MAINLY KEEPS THE SYSTEM NORTH OF NV ONLY BRUSHING HUMBOLDT
AND NRN ELKO COUNTIES. KEPT POPS AROUND 15 PCT ACROSS NRN NV AND
INCREASED CLOUD COVER ACROSS THE AREA.  WILL WAIT FOR BETTER MODEL
AGREEMENT BEFORE ADDING DETAILS TO THE FORECAST REGARDING THIS
SYSTEM. STARTED LOWERING MAX AND MIN TEMPS A FEW DEGS DURING THE
MIDDLE OF NEXT WEEK.  TT
&&

.AVIATION...A BAND OF LOCALLY HEAVY SNOW WILL CONTINUE TO DEVELOP
ACROSS NRN NEVADA THIS MORNING...AND SLOWLY MOVE SOUTHEAST DURING
THE DAY. IFR CONDITIONS ARE PROBABLE AT KWMC...KEKO AND
KELY...STARTING EARLY THIS MORNING AT KWMC AND KEKO...AND LATE
MORNING/EARLY AFTERNOON AT KELY. RADAR SHOWING REFLECTIVITY NEAR 40
DBZ NEAR KWMC AT 1AM...HINTING TO LOCALLY HEAVY SNOW AND LIFR
CONDITIONS. THERE IS A 10% PROBABILITY OF 1/2 VIS AND CIGS BELOW 500
FT AT THESE LOCATIONS BETWEEN 1AM AND 9AM THIS MORNING. VFR
CONDITIONS EXPECTED AT KTPH...HOWEVER...VERY STRONG NW WINDS
EXCEEDING 30MPH WITH GUSTS TO 50MPH ARE EXPECTED TODAY AT TONOPAH
STARTING LATE THIS MORNING AND CONTINUING THROUGH THIS EVENING.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY NRN NYE COUNTY
NVZ013 FROM 10 AM PDT TO 7 PM PDT TODAY.
Hazardous weather outlook, Apr 11, 3:30 PM PDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT WED APR 11 2007

NVZ013-030>037-121200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
330 PM PDT WED APR 11 2007

.DAY ONE...TONIGHT

SNOW WILL BEGIN TO SPREAD ACROSS NORTHERN NEVADA THROUGH THE EVENING
AND OVERNIGHT HOURS.  ACCUMULATIONS OF 1 TO 2 INCHES ARE
POSSIBLE...MAINLY NORTH OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE THROUGH MUCH OF THE DAY THURSDAY ACROSS NORTHERN
AND CENTRAL NEVADA.  AN ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE IN THE
VALLEYS WITH 2 TO 4 INCHES OF ADDITIONAL SNOWFALL IN THE MOUNTAINS.
SNOW WILL BEGIN TO TAPER OFF THURSDAY EVENING WITH MOST SNOW BEING
CONFINED TO THE HIGHER ELEVATIONS.

ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN FOR LATE
SATURDAY INTO SUNDAY.  ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE
WITH THIS STORM SYSTEM...BUT IT IS TOO EARLY TO SAY EXACTLY HOW MUCH
WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

JMG

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.